| Catalog Number |
RBY2C0435 |
| Medical Device Problem Codes |
Stretched (1601); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
10/05/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The device pusher assembly had ovalization approximation 1.0 cm from the distal detachment tip.The embolization coil was intact with the distal detachment tip.The embolization coil had offset coil winds.Pusher assembly had bends approximately 86.0 cm and 100.0 cm.Conclusions: evaluation of the returned device revealed damage along the length of the embolization coil and on the distal end of the pusher assembly.This damage can typically occur when manipulating the embolization coil against resistance.The px slim identified in the complaint was not returned for evaluation; therefore, the root cause of the resistance could not be determined.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure in a vertebral artery using ruby coils.During the procedure, the physician successfully placed six pod coils using a px slim delivery microcatheter (px slim).It was reported that the physician then felt resistance while advancing a ruby coil within the px slim and that the ruby coil became stretched.Therefore the ruby coil was removed.The procedure was then completed using a new ruby coil and the same px slim.There was no report of an adverse effect to the patient.